Missouri, 2005Damaging Wind in Missouri, September 14, 2005
September 14, 2005 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 13, 3:11 PM CST, 10 hours 4 minutes earlier.
Area forecast discussion, Sep 13, 3:11 PM CST, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM CDT TUE SEP 13 2005
.DISCUSSION...
A BRIEF RESPITE FROM THE RECENT DRY WEATHER CAN BE EXPECTED
TONIGHT THROUGH THURSDAY AS THE BASE OF A VERY LOW AMPLITUDE
WESTERLY FLOW MOVES INTO THE WFO PAH FORECAST AREA THIS EVENING
AND INTO WEDNESDAY. GOES SATELLITE SOUNDING PARAMETERS FOR LIFTED
INDEX AND INTEGRATED PRECIPITABLE WATER THIS AFTERNOON SHOWING
SHARP GRADIENT OF INSTABILITY AND MOISTURE POISED JUST WEST OF THE
PAH FORECAST AREA. THE 7.0-7.4 MICRON WATER VAPOR IMAGERY SUGGESTS
A SLIGHT INCREASE IN CLOUD LAYER MOISTURE...WHICH IS IN LINE WITH
THE 12Z TUE 850-700 MB UPPER AIR CHARTS THIS MORNING.
RUC AND GFS SHORT TERM PROGS SUGGEST A SHARP INCREASE IN 850 MB
WINDS AFTER 10 PM THIS EVENING. THE INFLUX OF MOISTURE WITH THE
LLJ SHOULD ENHANCE INSTABILITY AND LIFT ALONG AND JUST AHEAD OF
THE COLD FRONT...LEADING TO AN INCREASE IN PRECIPITATION CHANCES
OVER THE PAH FORECAST AREA...ESPECIALLY AFTER MIDNIGHT. THE
BLOOMFIELD PROFILER IS SHOWING A LITTLE SHEAR FROM THE SURFACE
THROUGH 700MB THIS AFTERNOON...BUT THE WINDS SHOULD BECOME MORE
UNIDIRECTIONAL...LIMITING SIGNIFICANT SHEAR FOR ORGANIZED SEVERE
CONVECTION OVERNIGHT. I TEND TO AGREE WITH SPC ASSESSMENT ON THE
SOUTHERN LIMIT OF THE SLIGHT RISK AREA...AS BOUYANCY AND DEEP
LAYER SHEAR DIMINISH SHARPLY OVER IL/KY. I CANNOT RULE OUT STORMS
APPROACHING SEVERE LEVELS IN SERN MO/SWRN IL.
AS PERIODIC IMPULSES MOVE ALONG BASE OF WESTERLIES ON WEDNESDAY
AND WEDNESDAY NIGHT...KEEPING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST AREA...AS THE COLD FRONT STALLS OUT.
A STRONGER SHORTWAVE OVER KS IS PROGGED TO MOVE QUICKLY ACROSS THE
LOWER OH VALLEY THURSDAY NIGHT...TAKING THE FOCUSED LIFT AND
INSTABILITY EASTWARD WITH IT. AT THIS TIME...I AM FAVORING THE GFS
SOLUTION FOR PRECIPITATION CHANCES.
DRY CONDITIONS AND COOLER WEATHER SHOULD PREVAIL FRIDAY INTO
SATURDAY...WITH A GRADUAL RISE IN TEMPERATURES INTO NEXT WEEK AS A
WEAK RIDGE IS PROGGED TO SETTLE ACROSS THE LOWER MS VALLEY BY
MONDAY. ANOTHER SERIES OF LOW AMPLITUDE SHORTWAVES ARE EXPECTED TO
MOVE ALONG THE BASE OF THE WESTERLIES...NORTH OF THE LOWER MS
VALLEY RIDGE LATE TUESDAY AND WEDNESDAY. GIVEN THE FORECAST UNCERTAINTY
AND TRAJECTORY OF THE FLOW FROM THE EASTERN PACIFIC THROUGH THE
DESERT SW AND CENTRAL PLAINS...KEPT CHANCES OF RAIN OUT OF THE
FORECAST EXCEPT FOR THE NORTHERN COUNTIES ON MONDAY.
KEPT CLOSE TO OR SLIGHTLY AOBVE GFS MOS FOR MAX TEMPS...AND A
LITTLE LOWER THAN GFS FOR MINS...ESPECIALLY OVER THE WEEKEND.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SMITH
Hazardous weather outlook, Sep 13, 3:18 AM CST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
418 AM CDT TUE SEP 13 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
418 AM EST TUE SEP 13 2005 /418 AM CDT TUE SEP 13 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL APPROACH THE REGION TONIGHT. AHEAD OF THIS
FRONT...THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT OVER
MOST OF THE FOUR-STATE REGION...WITH THE EXCEPTION OF LOCATIONS
EAST OF THE KENTUCKY LAKES. EVEN THOUGH A FEW STORMS MAY APPROACH
SEVERE LEVELS...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AND
THURSDAY AS THE FRONT STALLS JUST SOUTH OF THE AREA. THE CHANCE OF
THUNDERSTORMS WILL TAPER OFF THURSDAY NIGHT. ONCE AGAIN...NO
ORGANIZED SEVERE WEATHER IS EXPECTED...ALTHOUGH A FEW STORMS MAY
APPROACH SEVERE LEVELS. THE BEST CHANCE OF THIS OCCURRING WILL BE
OVER SOUTHEAST MISSOURI AND EXTREME SOUTHWEST KENTUCKY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RJP
Thunderstorm Wind, Carter
- When
- September 14, 1:15 AM CST
- Where
- Carter County, Van Buren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 37.000, -91.017
A couple of trees were blown down, including one on a power line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 14, 20051 death · 1 event
- Hurricane in North Carolina, September 14 to 15, 2005$8.3 million · 3 events
- Tornado and Hail in Texas, September 14, 2005$34,000 · F0 · 13 events
- Hail and Damaging Winds in Oklahoma, September 14 to 15, 2005$30,000 · 2.75 in hail · 13 events
- High Surf in Hawaii, September 14 to 17, 20051 injured · 17 events
- Hail and Damaging Winds in Texas, September 14, 20051.75 in hail · 12 events
- Hail and Damaging Winds in Texas, September 14, 2005$10,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in Colorado, September 14, 200550 kt wind · 3 events
- Damaging Winds in Oklahoma, September 14, 2005$5,000 · 61 kt wind · 3 events
- Hail in Kansas, September 14, 20051 in hail · 3 events
- Hail and Lightning Strike in Kansas, September 14, 2005$1,000 · 1 in hail · 2 events
- Hail in Kansas, September 14, 20051 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474072.